Alert archive / New Mexico / Flash Flood Warnings in 2009
Flash Flood Warning 11, NWS Albuquerque, NM
NWS Albuquerque, NM issued this flash flood warning at Jul 21, 2009, 5:42 PM MDT for Bernalillo County, New Mexico. It was in force for 2 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 21, 2009, 5:42 PM MDT (23:42 UTC)
- Expired
- Jul 21, 2009, 7:45 PM MDT
- In force
- 2 hr
- Issued by
- NWS Albuquerque, NM
- Area
- Storm-based polygon
- Flood severity
- None
County Bernalillo County, NM
The radar
The Albuquerque radar (KABX), 30 km from the middle of the area, began a volume at 23:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 21, 5:56 PM MDT | FLASH FLOOD | 6 E Albuquerque, NM | TWO AND HALF FEET OF WATER AT THE INTERSECTION OF CANDELARIA AND JUAN TABO. CARS STRANDED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 14 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 11.7 hours before the alert went out and 11 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2131 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- -21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KABQ 212342 FFWABQ NMC001-220145- /O.NEW.KABQ.FF.W.0011.090721T2342Z-090722T0145Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE ALBUQUERQUE NM 542 PM MDT TUE JUL 21 2009 THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A * FLASH FLOOD WARNING FOR... EASTERN BERNALILLO COUNTY IN CENTRAL NEW MEXICO * UNTIL 745 PM MDT * AT 540 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN FROM A THUNDERSTORM NEAR TIJERAS...OR ABOUT 10 MILES EAST OF ALBUQUERQUE. VERY HEAVY RAIN WAS ALSO FALLING ACROSS EASTERN PORTIONS OF THE ALBUQUERQUE METRO AREA. THE STORMS PRODUCING VERY HEAVY RAIN WERE NEARLY STATIONARY. UP TO 2 INCHES OF RAIN HAS FALLEN OVER A 30 MINUTE PERIOD. PRECAUTIONARY/PREPAREDNESS ACTIONS... ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE IN THE WARNED AREA. ARROYOS...STREAMS AND NORMALLY DRY WASHES CAN BECOME RAGING CURRENTS IN A MATTER OF MINUTES. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. && LAT...LON 3520 10658 3520 10637 3497 10637 3497 10659 $$ 34
2 follow-up statements
000 WGUS75 KABQ 220026 FFSABQ FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 626 PM MDT TUE JUL 21 2009 NMC001-220145- /O.CON.KABQ.FF.W.0011.000000T0000Z-090722T0145Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BERNALILLO- 626 PM MDT TUE JUL 21 2009 ...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 745 PM MDT FOR EASTERN BERNALILLO COUNTY... AT 620 PM MDT...THE PUBLIC REPORTED FLASH FLOODING FROM A THUNDERSTORM NEAR THE INTERSECTION CANDELARIA AND JUAN TABO IN ALBUQUERQUE. TWO AND A HALF FEET OF WATER WAS REPORTED AT THIS INTERSECTION WHICH STRANDED CARS. AN OFF DUTY NATIONAL WEATHER SERVICE EMPLOYEE REPORTED 1.95 INCHES OF RAIN NEAR THIS INTERSECTION. HEAVY RAIN ALSO CONTINUES IN TIJERAS CANYON NEAR CARNUEL WHERE RADAR ESTIMATES OVER 2 INCHES OF RAIN FELL. THE STORMS PRODUCING FLASH FLOODING WAS NEARLY STATIONARY. LOCATIONS IMPACTED INCLUDE... EASTERN PORTIONS OF THE ALBUQUERQUE METRO AREA... CARNUEL... SANDIA HEIGHTS... CEDAR CREST... PRECAUTIONARY/PREPAREDNESS ACTIONS... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAINFALL WAS CONTINUING OVER THE WARNED AREA. ADDITIONAL FLASH FLOODING IS EXPECTED. DO NOT ATTEMPT TO DRIVE THROUGH FLOODED ROADWAYS. MANY FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. ARROYOS...STREAMS AND RIVERS CAN BECOME RAGING KILLER CURRENTS IN A MATTER OF MINUTES. KNOW WHERE HIGHER GROUND IS LOCATED. && LAT...LON 3520 10658 3520 10637 3497 10637 3497 10659 $$ 34
000 WGUS75 KABQ 220146 FFSABQ FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 746 PM MDT TUE JUL 21 2009 NMC001-220157- /O.EXP.KABQ.FF.W.0011.000000T0000Z-090722T0145Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BERNALILLO- 746 PM MDT TUE JUL 21 2009 ...FLASH FLOOD WARNING HAS EXPIRED FOR EASTERN BERNALILLO COUNTY... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE RAINFALL WAS ENDING ACROSS THE WARNED AREA...AND THE FLASH FLOOD THREAT WAS DIMINISHING. SOME MINOR FLOODING MAY CONTINUE...BUT THE THREAT FOR FLASH FLOODING IS ENDING. THUS...THE FLASH FLOOD WARNING HAS BEEN ALLOWED TO EXPIRE. LAT...LON 3520 10658 3520 10637 3497 10637 3497 10659 $$ 34
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this flash flood warning went out at Jul 21, 3:00 PM MDT, 2 hours 42 minutes earlier.
Area forecast discussion, Jul 21, 3:00 PM MDT, 2 hours 42 minutes before
AREA FORECAST DISCUSSION...CORRECTED NATIONAL WEATHER SERVICE ALBUQUERQUE NM 300 PM MDT TUE JUL 21 2009 CORRECTED TOP DISCUSSION TO MENTION A POTENTIAL STORM SYSTEM DURING THE LATTER HALF OF THE WEEKEND .DISCUSSION... SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED THIS EVENING...THEN SCATTERED TO ISOLATED ACTIVITY LATE TONIGHT AS AN UPPER LEVEL TROUGH BEARING A STRING OF MESOSCALE CONVECTIVE VORTICES CROSSES THE FORECAST AREA IN SLOW MOVING NORTHWEST FLOW ALOFT. MODELS HAVE PICKED UP ON THESE FEATURES AND HPC QPF PROGS SUGGEST 1 TO 2 INCHES OF NEW RAINFALL IS POSSIBLE IN SOME LOCATIONS ALONG AND EAST OF THE CENTRAL MOUNTAIN CHAIN BY SUNRISE WEDNESDAY MORNING. UPSLOPE LOW LEVEL FLOW LOOKS TO BE STRONGEST ALONG THE EAST SLOPES OF THE SANDIAS AND SANGRE DE CRISTOS...LEAVING THIS AREA FAVORED FOR THE MOST PERSISTENT AND HEAVIEST PRECIPITATION DURING THE EVENING. LATE TONIGHT THE FOCUS FOR HEAVY RAIN WILL SHIFT FARTHER OUT ON THE EASTERN PLAINS...BUT PARTS OF THE NORTHEAST HIGHLANDS MAY CONTINUE TO EXPERIENCE HEAVY PRECIPITATION. DUE TO THE SLOW MOVEMENT OF THE UPPER LEVEL TROUGH CROSSING THE REGION...SOME LOCATIONS ARE LIKELY TO EXPERIENCE TRAINING SHOWERS AND THUNDERSTORMS. THE POTENTIAL EXISTS FOR LOCALIZED FLASH FLOODING ANYWHERE ALONG AND EAST OF THE CENTRAL MOUNTAIN CHAIN...AND ESPECIALLY IN AND JUST EAST OF THE SANGRES. MODELS INDICATE THE UPPER LEVEL TROUGH WILL TRAVEL SLOWLY OVER EASTERN NEW MEXICO ON WEDNESDAY...WHILE THE H5 HIGH PRESSURE CENTER MIGRATES TO UTAH IN ITS WAKE. THIS WILL PUT MUCH OF THE AREA UNDER NORTHEAST TO SOUTHWEST FLOW ALOFT AND FAVOR LOCATIONS ALONG AND SOUTH OF I-40...AND ESPECIALLY THE SOUTH CENTRAL MOUNTAINS...FOR THE MOST PERSISTENT AND POTENTIALLY HEAVY PRECIPITATION. IT WILL ALSO KEEP TEMPERATURES COOL AREAWIDE WITH HIGHS RANGING FROM NEAR NORMAL OVER THE FOUR CORNERS TO AS MUCH AS 13 DEGREES BELOW NORMAL ON THE SOUTHEAST PLAINS. THE UPPER HIGH WILL REMAIN CENTERED OVER UTAH THURSDAY WITH SLIGHTLY FEWER THUNDERSTORMS AS MOISTURE RECYCLES AND TEMPERATURES BEGIN TO REBOUND. FRIDAY THROUGH SATURDAY...LOOK FOR MORE ISOLATED CONVECTION AND WARMING TEMPERATURES AS THE UPPER HIGH WOBBLES AROUND THE GALLUP AREA. LATE SATURDAY THROUGH SUNDAY MODELS SUGGEST ANOTHER UPPER LEVEL TROUGH MAY DROP SOUTHWARD THROUGH THE FORECAST AREA WITH A MOIST BACK DOOR COLD FRONT. THIS COULD ENHANCE PRECIPITATION CHANCES ALONG AND EAST OF THE CENTRAL MOUNTAIN CHAIN AND SEND TEMPERATURES PLUMMETING IN CENTRAL AND EASTERN AREAS. IMPORTANT NOTE...EFFECTIVE WEDNESDAY JULY 22ND AT 300 PM MDT...THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE WILL ISSUE PUBLIC FORECASTS AND WARNING PRODUCTS USING NEW ZONE BOUNDARIES. FOR FURTHER DETAILS...PLEASE REFER TO HTTP://WWW.SRH.NOAA.GOV/ABQ/ZONES/2009PUBLICZONES.PHP /USE LOWER CASE LETTERS/. 44 && .AVIATION... ABUNDANT THUNDERSTORM COVERAGE WILL SHIFT INTO THE EASTERN PLAINS AS THE DAY PROGRESSES. SOME OF THE SLOW MOVING STORMS WILL PRODUCE LOCALIZED MVFR CONDITIONS AND CERTAINLY OBSCURE MOUNTAIN TOPS WITHIN THE HIGHER TERRAIN. I USED VCTS/VCSH FOR ALL OF THE TERMINAL FORECAST SITES. WILL READDRESS THE USE OF TEMPO AS THE AFTERNOON PROGRESSES. ESPECIALLY AS STORM MOVEMENT CAN BE GAGED AND LIKELY AFFECTS DISCERNED. LOOKS LIKE CONVECTION WILL CONTINUE TO AFFECT EASTERN PLAINS WELL INTO THE OVERNIGHT HOURS. THEN...IT IS LIKELY THAT SOME SORT OF LOW CLOUD COVER...PRODUCING MVFR CONDITIONS...WILL AFFECT CENTRAL AND EASTERN PORTIONS OF THE FORECAST AREA LATER TONIGHT. LIKELY AFFECTED TERMINAL SITES INCLUDES LVS BUT ROW...SAF AND TCC CLOUD ALSO BE AFFECTED. NEXT AVIATION DISCUSSION SCHEDULED FOR 09Z. 50 && .FIRE WEATHER... THE OVERALL FORECAST FEEL FOR THE NEXT FEW DAYS REMAINS UNCHANGED. WEATHER MODELS REMAIN FAIRLY CONSISTENT IN THE OVERALL UPPER AIR PATTERN ALTHOUGH SOME MODEL RUN TO MODEL RUN DIFFERENCES IN THE TIMING OF THE NEXT BACK DOOR FRONT ARE CERTAINLY THERE. CURRENT BACK DOOR HAS PUSHED MOISTURE AND COOLER TEMPERATURES WESTWARD OVERNIGHT AND THIS MORNING. THIS HAD LED TO AN INCREASED THUNDERSTORM COVERAGE AS COMPARED TO THE PREVIOUS DAY. BASED ON MODEL GUIDANCE AND CURRENT SATELLITE TRENDS...BEST POTENTIAL FOR WIDESPREAD WETTING RAIN WILL BE FOUND ACROSS THE NORTH CENTRAL MOUNTAINS THIS AFTERNOON BUT THEN PROGRESS INTO THE EASTERN PLAINS OVERNIGHT. SOME STORMS WILL PRODUCE HEFTY AMOUNTS OF RAIN DUE TO THE SLOW MOVING NATURE TO THEM. THUNDERSTORMS IN THE EAST WILL INDUCE ANOTHER GAP WIND ALONG THE CENTRAL MOUNTAINS TONIGHT AND PROVIDE ANOTHER SURGE OF LOW LEVEL MOISTURE WESTWARD. THE UPPER HIGH IS EXPECTED TO WAFFLE OVER SOUTHERN PORTIONS OF THE GREAT BASIN AND FOUR CORNERS AREA THROUGH THE REST OF THE WORK WEEK. MOISTURE TRAPPED UNDERNEATH THIS HIGH WILL RECYCLE OUT IN THE FORM OF SHOWERS AND THUNDERSTORMS...INITIALLY FAVORING THE HIGHER TERRAIN. IT APPEARS THAT THE WARMEST AND DRIEST CONDITIONS OVERALL SHOULD BE FOUND ACROSS THE FOUR CORNERS AREA. THIS IS WHERE MINIMUM HUMIDITY VALUES SHOULD FALL INTO THE TEENS DURING THE PEAK HEATING PERIOD. DURING THE THURSDAY/FRIDAY PERIOD...TEMPERATURES SHOULD WARM WHILE HUMIDITY VALUES TREND DOWN PRETTY MUCH AREAWIDE. WINDS ARENT EXPECTED TO BE TOO MUCH OF A FACTOR UNLESS ASSOCIATED WITH SHOWER AND THUNDERSTORM OUTFLOWS. NIGHTLY OCCURRENCES OF GAP WINDS SHOULD ALSO OCCUR. IT APPEARS THAT AN INITIAL BACK DOOR WIND SHIFT SHOULD OCCUR ACROSS THE NORTHEAST PLAINS LATER ON FRIDAY BUT THE MORE POTENT BACK DOOR FRONTAL SURGE HAS BEEN DELAYED UNTIL THE LATTER HALF OF SATURDAY INTO SATURDAY NIGHT. REINFORCED ONCE AGAIN ON SUNDAY. THIS BACK DOOR FRONT WOULD REPLENISH MOISTURE LOST ON THURSDAY/FRIDAY BENEATH THE DOMINANT UPPER RIDGE. IT APPEARS THAT ANOTHER BACK DOOR WOULD BE POSSIBLE FOR EARLY NEXT WEEK AS THE DEPICTED UPPER FLOW PATTERN WOULD BE SUITABLE FOR THOSE TYPES OF OCCURRENCES. 50 && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 59 94 62 98 / 30 10 10 10 GALLUP.......................... 55 88 55 92 / 30 30 10 10 GRANTS.......................... 56 85 56 90 / 30 40 10 10 GLENWOOD........................ 59 90 61 94 / 30 20 30 30 CHAMA........................... 49 77 50 83 / 50 30 20 20 LOS ALAMOS...................... 55 78 55 88 / 50 30 10 20 RED RIVER....................... 43 71 43 77 / 60 30 20 20 TAOS............................ 51 80 51 87 / 60 30 10 20 SANTA FE........................ 55 80 55 88 / 60 40 10 20 SANTA FE AIRPORT................ 57 83 57 90 / 60 40 10 20 ESPANOLA........................ 52 85 52 94 / 50 40 10 20 ALBUQUERQUE HEIGHTS............. 66 86 66 92 / 50 40 10 20 ALBUQUERQUE VALLEY.............. 62 86 63 94 / 50 40 10 20 ALBUQUERQUE FOOTHILLS........... 63 86 63 93 / 50 40 10 20 ALBUQUERQUE WEST MESA........... 63 89 63 98 / 50 40 10 20 SOCORRO......................... 69 85 67 91 / 30 40 30 20 SANDIA PARK/CEDAR CREST......... 53 80 55 84 / 60 40 10 20 MORIARTY/ESTANCIA............... 53 81 54 88 / 60 40 20 20 CARRIZOZO....................... 63 80 61 88 / 40 50 40 20 RUIDOSO......................... 56 71 55 78 / 40 60 50 20 RATON........................... 55 82 52 90 / 50 20 10 10 LAS VEGAS....................... 53 76 52 85 / 60 40 20 10 ROY............................. 54 75 53 84 / 50 30 10 10 CLAYTON......................... 60 82 61 91 / 40 20 10 10 SANTA ROSA...................... 63 81 61 89 / 60 40 20 10 TUCUMCARI....................... 63 81 62 93 / 50 40 10 5 FORT SUMNER..................... 64 78 62 90 / 50 40 20 10 CLOVIS.......................... 63 77 60 89 / 50 50 20 10 PORTALES........................ 64 78 62 86 / 50 50 20 10 ROSWELL......................... 71 81 65 90 / 50 50 30 10 && .ABQ WATCHES/WARNINGS/ADVISORIES... NONE. && 44/50
Hazardous weather outlook, Jul 21, 1:38 PM MDT, 4 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE ALBUQUERQUE NM 138 PM MDT TUE JUL 21 2009 UPDATED TO MENTION THREAT OF FLASH FLOODING FOR THE REMAINDER OF THIS AFTERNOON INTO TONIGHT NMZ001>021-026-221200- NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ- UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS- NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS- WEST CENTRAL MOUNTAINS- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA- SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY- CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY- SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY- LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY- CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY- GUADALUPE MOUNTAINS OF CHAVES COUNTY- 138 PM MDT TUE JUL 21 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. HOWEVER...A SLOW MOVING UPPER LEVEL DISTURBANCE WILL CROSS CENTRAL AND EASTERN NEW MEXICO THIS AFTERNOON THROUGH TONIGHT WITH SLOW MOVING THUNDERSTORMS CAPABLE OF PRODUCING HEAVY RAIN. ADDITIONALLY...SOME LOCATIONS WILL EXPERIENCE MULTIPLE BURSTS OF HEAVY PRECIPITATION AS THUNDERSTORMS AND RAIN SHOWERS TRAIN ACROSS SOME OF THE SAME LOCATIONS REPEATEDLY. THE POTENTIAL EXISTS FOR LOCALIZED FLASH FLOODING TO DEVELOP IN THE SANGRE DE CRISTO MOUNTAINS AND ACROSS THE NORTHEAST HIGHLANDS AND NORTHEAST PLAINS THIS AFTERNOON AND THIS EVENING. DURING THE EVENING AND LATE TONIGHT THE THREAT FOR LOCALIZED FLASH FLOODING WILL SPREAD TO INCLUDE THE SOUTH CENTRAL MOUNTAINS...THE NORTHEAST HIGHLANDS AND THE PLAINS EAST OF THE CENTRAL MOUNTAIN CHAIN TO NEW MEXICOS EASTERN BORDER. FROM 1 TO 2 INCHES OF NEW RAINFALL WILL BE POSSIBLE IN SOME PLACES ALONG AND EAST OF THE NORTH CENTRAL AND SOUTH CENTRAL MOUNTAINS BY SUNRISE WEDNESDAY. AREAS THAT EXPERIENCED HEAVY RAIN ON MONDAY WILL BE ESPECIALLY VULNERABLE TO FLASH FLOODING TODAY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. HOWEVER...A FEW STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE WEDNESDAY ON THE NORTHEAST AND EAST CENTRAL PLAINS. STRONG OR EVEN DAMAGING WINDS...HAIL...AND HEAVY RAINFALL WILL BE THE MAIN THREATS. WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS... WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTERS IN THE AREAS MENTIONED ABOVE ARE ENCOURAGED TO REPORT FLASH FLOODING OR SEVERE WEATHER THROUGH THE NATIONAL WEATHER SERVICE ALBUQUERQUE WEB SITE...OR BY CALLING 1-888-386-7637. 44
In the hours before
Special weather statement, Jul 21, 1:49 PM MDT, 3 hours 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 149 PM MDT TUE JUL 21 2009 NMZ002-212015- NORTHWEST MOUNTAINS INCLUDING JEMEZ- 149 PM MDT TUE JUL 21 2009 ...STRONG THUNDERSTORM MOVING OVER RIO ARRIBA COUNTY... AT 148 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...CAPABLE OF PRODUCING TORRENTIAL RAIN...WINDS UP TO 50 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER 8 MILES EAST OF GALLINA ALONG HIGHWAY 96. THE STRONG THUNDERSTORM WAS NEARLY STATIONARY. LOCATIONS IN THE PATH OF THIS STORM INCLUDE COYOTE. MOTORISTS CAN EXPECT BRIEF...BUT SUDDEN CHANGES IN VISIBILITY AND PONDING OF WATER ON THE HIGHWAYS AS THIS STORM MOVES THROUGH THE AREA. 34
Special weather statement, Jul 21, 1:52 PM MDT, 3 hours 50 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 152 PM MDT TUE JUL 21 2009 NMZ002-004-212015- NORTHWEST MOUNTAINS INCLUDING JEMEZ-SANGRE DE CRISTO MOUNTAINS- 152 PM MDT TUE JUL 21 2009 ...STRONG THUNDERSTORM MOVING OVER THE RIO ARRIBA AND TAOS COUNTY LINE... AT 151 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER 15 MILES NORTH OF TRES PIEDRAS ALONG HIGHWAY 285. MOVEMENT WAS EAST AT 5 MPH. LOCATIONS IN THE PATH OF THIS STORM INCLUDE HIGHWAY 285 BETWEEN TRES PIEDRAS AND THE COLORADO BORDER. MOTORISTS CAN EXPECT BRIEF...BUT SUDDEN CHANGES IN VISIBILITY AND PONDING OF WATER ON THE HIGHWAYS AS THIS STORM MOVES THROUGH THE AREA. 34
Special weather statement, Jul 21, 3:06 PM MDT, 2 hours 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 306 PM MDT TUE JUL 21 2009 NMZ008-009-212130- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-WEST CENTRAL MOUNTAINS- 306 PM MDT TUE JUL 21 2009 ...STRONG THUNDERSTORM MOVING OVER EASTERN CIBOLA COUNTY... AT 305 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...CAPABLE OF PRODUCING TORRENTIAL RAIN...WINDS UP TO 50 MPH AND PEA SIZE HAIL 5 MILES SOUTHEAST OF ACOMA PUEBLO. MOVEMENT WAS NORTHWEST AT 5 MPH. LOCATIONS IN THE PATH OF THIS STORM INCLUDE ACOMA PUEBLO AND MESITA. MOTORISTS CAN EXPECT BRIEF...BUT SUDDEN CHANGES IN VISIBILITY AND PONDING OF WATER ON THE HIGHWAYS AS THIS STORM MOVES THROUGH THE AREA. 34
Special weather statement, Jul 21, 3:14 PM MDT, 2 hours 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 314 PM MDT TUE JUL 21 2009 NMZ002-212145- NORTHWEST MOUNTAINS INCLUDING JEMEZ- 314 PM MDT TUE JUL 21 2009 ...STRONG THUNDERSTORMS MOVING OVER CENTRAL RIO ARRIBA COUNTY... AT 312 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER 8 MILES EAST OF GALLINA. THE STRONG THUNDERSTORM WAS NEARLY STATIONARY. ANOTHER STRONG THUNDERSTORM HAS REDEVELOPED WEST OF CANJILON...AND WAS ALSO NEARLY STATIONARY. LOCATIONS IN THE PATH OF THIS STORM INCLUDE CANJILON AND AREAS EAST OF GALLINA. MOTORISTS CAN EXPECT BRIEF...BUT SUDDEN CHANGES IN VISIBILITY AND PONDING OF WATER ON THE HIGHWAYS AS THIS STORM MOVES THROUGH THE AREA. 34
Special weather statement, Jul 21, 4:43 PM MDT, 59 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 443 PM MDT TUE JUL 21 2009 NMZ020-212315- ROOSEVELT COUNTY- 443 PM MDT TUE JUL 21 2009 ...STRONG THUNDERSTORM OUTFLOW MOVING OVER SOUTHERN ROOSEVELT COUNTY... AT 540 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...5 MILES SOUTHEAST OF BLEDSOE. THIS STORM HAS PRODUCED A STRONG OUTFLOW BOUNDARY WHICH WAS PUSHING INTO SOUTHERN ROOSEVELT COUNTY. WINDS UP TO 50 MPH ARE POSSIBLE AS THIS OUTFLOW BOUNDARY MOVES THROUGH. LOCATIONS IN THE PATH OF THESE STRONG WINDS INCLUDE CAUSEY...LINGO...BLEDSOE AND MILNESAND. THIS STORM WAS NOT PRODUCING SEVERE WEATHER AT THIS TIME. HOWEVER... PERSONS IN THE PATH OF THIS STORM ARE ADVISED TO MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION. 34
Special weather statement, Jul 21, 5:16 PM MDT, 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 516 PM MDT TUE JUL 21 2009 NMZ019-020-212345- CHAVES COUNTY PLAINS-ROOSEVELT COUNTY- 516 PM MDT TUE JUL 21 2009 ...STRONG THUNDERSTORM MOVING OVER ROOSEVELT COUNTY... AT 514 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER 7 MILES SOUTH OF LINGO. MOVEMENT WAS WEST AT 10 MPH. A STRONG OUTFLOW BOUNDARY HAS PUSHED OUT AHEAD OF THE MAIN STORM. WINDS UP TO 50 MPH ARE ALSO POSSIBLE ALONG THIS BOUNDARY. NEW STORMS MAY ALSO DEVELOP ALONG THIS BOUNDARY EARLY THIS EVENING. LOCATIONS IN THE PATH OF THIS STORM INCLUDE ARCH...CAUSEY...DORA... ELIDA...MILNESAND AND PEP. THIS STORM WAS NOT PRODUCING SEVERE WEATHER AT THIS TIME. HOWEVER... PERSONS IN THE PATH OF THIS STORM ARE ADVISED TO MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION. 34
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 20, 7:27 PM MDT | Areal Flood Advisory | ABQ | Guadalupe, San Miguel | 63 min |
| Jul 21, 1:11 PM MDT | Areal Flood Advisory | ABQ | Mora, San Miguel | 2 hr |
| Jul 21, 2:10 PM MDT | Areal Flood Advisory | ABQ | Rio Arriba | 2 hr |
| Jul 21, 2:13 PM MDT | Areal Flood Advisory | ABQ | Rio Arriba, Taos | 2 hr |
| Jul 21, 2:30 PM MDT | Areal Flood Advisory | ABQ | Colfax, Mora, Rio Arriba, Taos | 2 hr |
| Jul 21, 2:32 PM MDT | Severe Thunderstorm Warning | ABQ | Rio Arriba, Taos | 23 min |
| Jul 21, 4:10 PM MDT | Areal Flood Advisory | ABQ | Catron, Cibola, Socorro | 110 min |
| Jul 21, 4:15 PM MDT | Areal Flood Advisory | ABQ | Rio Arriba | 2 hr |
| Jul 21, 4:27 PM MDT | Areal Flood Advisory | ABQ | Rio Arriba | 108 min |
| Jul 21, 4:32 PM MDT | Areal Flood Advisory | ABQ | Bernalillo, Torrance, Valencia | 118 min |
| Jul 21, 4:34 PM MDT | Areal Flood Advisory | ABQ | Taos | 116 min |
| Jul 21, 5:30 PM MDT | Areal Flood Advisory | ABQ | Bernalillo | 2 hr |
Nearby
Flash Flood Warnings in New Mexico, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.